MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURER GMBH WAGNER CONE PROSTHESIS, TRIAL STEM, PROXIMAL, 125° 16; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

ZIMMER SWITZERLAND MANUFACTURER GMBH WAGNER CONE PROSTHESIS, TRIAL STEM, PROXIMAL, 125° 16; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 01.00569.216
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2022-00518.0009613350-2023-00111.The newly provided pictures allowed to identify two additional products involved in the event, namely the trial distal and trial proximal part.A review of these pictures found no evident defects or deformation of the two parts.However, no conclusion can be drawn on the conformity of the products as they were not returned for product evaluation.The wagner stem was returned an visual examination was performed.Visual examination found no signs of damage or usage.A dimensional analysis was performed: a representative feature of the device was taken to further confirm the dimensional correctness of the item.All the measurements taken are conform.Wagner stem and trial proximal: review of the device history record identified no deviations or anomalies during manufacturing that might have contributed to the reported event.Trial distal: review of manufacturing records cannot be performed without product identification.Devices are used for treatment.A single frontal static fluoroscopic intraoperative image of the left hip with presence of a left total hip arthroplasty was provided and reviewed by an health care professionnel.Although limited by fluoroscopic technique, total hip arthroplasty appears normally aligned and intact.The femoral head component is not seen, potentially because image was acquired prior to placement or because of density of overlying acetabular cup.No periprosthetic abnormality detected.Limited assessment of the bones demonstrates no obvious acute abnormality.Overall fit and alignment of the implants as well as bone quality appears grossly unremarkable.No signs of loosening, wear, radiolucency, or any contributing factors detected.The wagner stem was returned for investigation and showed no signs of non-conformance.The trial proximal part was not returned for evaluation.However, manufacturing records identified no deviations or anomalies during manufacturing that might have contributed to the reported event.The trial distal part was not returned for evaluation.Moreover, as lot number is missing, it was not possible to review the manufacturing records for this item.With the available information a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during the surgery of the right hip at time of implantation the implant size 16 mm went in loose so the surgeon changed to size 18 mm implanted and went in without issue.Due diligence was performed; to date whatever additional information received, all have been included in this report.

Brand Name
WAGNER CONE PROSTHESIS, TRIAL STEM, PROXIMAL, 125° 16
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16545941
Report Number0009613350-2023-00110
Device Sequence Number20455756
Product Code LZO
UDI-Device Identifier00889024282513
UDI-Public(01)00889024282513(11)060925(10)4500252041
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113556
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01.00569.216
Device Catalogue Number01.00569.216
Device Lot Number4500252041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Initial Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale